Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 145, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 1997, 10:03 PM CDT for Christian County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 1997, 10:03 PM CDT (03:03 UTC)
- Expired
- Jun 27, 1997, 10:55 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Christian County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 10:08 PM CDT | Hail 0.88 | Clever, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2103 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WUUS1 KSGF 280305 RRA SVRSGF MOC043-280355- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1003 PM CDT FRI JUN 27 1997 * SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY - SOUTHWESTERN MISSOURI * UNTIL 1055 PM CDT * SOME AREAS AFFECTED BILLINGS AND CLEVER THROUGH 1015 PM HIGHLANDVILLE AND SPOKANE BY 1020 PM * AT 1001 PM SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF PENNIES. THIS STORM WAS LOCATED OVER BILLINGS OR 20 MILES WEST OF OZARK AND WAS MOVING EAST-SOUTHEAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. GORDON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:10 PM CDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 27, 2:10 PM CDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT FRI JUN 27 1997 FCST PROBLEMS...TSTM AND RAINFALL FOR THE WEEKEND. WEAK UPPER LOW OVER WEST CENTRAL MISSOURI INDICATED BY PROFILERS AND VISIBLE SATELLITE IS MOVING VERY SLOWLY EAST. A BAND OF HEAVY RAIN AND THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL MISSOURI ATTM. OTHER SCATTERED STORMS DEVELOPING BEHIND THIS BAND WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO CASSVILLE. MOIST TROPICAL ATMOSPHERE WITH PRECIPITABLE WATER VALUES OF 1.55 INCHES ON KSGF 12Z SOUNDING AND WEAK FLOW ALOFT PRODUCING SLOW MOVING STORMS. SUPPLEMENTAL AND COOP OBSERVERS INDICATE 1 TO 2 INCHES OF RAIN PER HOUR WITH THESE STORMS. NGM AND ETA BOTH MOVE WEAK VORT FROM WEST CENTRAL INTO EAST CENTRAL SECTIONS OF THE STATE OVER THE NEXT 24 TO 48 HRS. BROAD RIDGE IS DEVELOPING OVER THE EASTERN HALF OF THE U.S. WEAK DISTURBANCES INDICATED BY MODELS UNDERNEATH THE RIDGE OVER THE SOUTHERN PLAINS AND MID MISSISSIPPI VALLEY. DISTURBANCES ARE HARD TO PINPOINT BUT NEXT DISTURBANCE INDICATED BY WATER VAPOR LOOP OVER THE TEXAS PANHANDLE PROGGED TO MOVE NORTHEAST TO SW MO BY EARLY SUNDAY. ETA A BIT STRONGER WITH THIS FEATURE. NOTHING TO CHANGE THE MOISTURE LADEN AIR MASS OVER THE CWA FOR THE NEXT 48 HRS. DYNAMICS FOR ORGANIZED SEVERE THUNDERSTORMS IS WEAK ALTHOUGH ISOLATED STORMS STILL POSSIBLE WITH OUTFLOW WINDS THE MAIN THREAT. OVER THE NEXT 24-48 HRS WE SHOULD SEE WAVES OF SCATTERED SLOW MOVING...EFFICIENT CONVECTION OVER THE AREA. FAVORED TIMES WILL BE AFTERNOON AND EVENING BUT CONVECTION WILL HANG AROUND AT NIGHT NEAR UPPER VORT CENTERS. FOR TONIGHT...EVEN THOUGH A BIT OF A DRY SLOT INDICATED SOUTH OF THE UPPER LOW IN SE KANSAS AND EXTREME SW MO...WOULD STILL LIKE TO CONTINUE 30 POPS FOR THIS AREA. WILL HAVE TO TAKE A LAST LOOK AT ACTIVITY OVER EASTERN TWO THIRDS OF CWA TO DECIDE WHETHER OR NOT TO GO WITH CATOGORICAL MENTION OF SCATTERED STORMS FOR TONIGHT. BELIEVE IN GENERAL EASTERN HALF OF CWA WILL HAVE BEST CHANCE FOR PRECIP TONIGHT...ESPECIALLY THIS EVENING. WOULD LIKE TO SEE THE MENTION OF LOCALLY HEAVY RAIN POSSIBLE IN EASTERN CWA. CCF: SGF TT 067/085 067/085 067 26444 JLN TT 068/089 068/089 068 26344 *ALBERT
In the hours before
Local storm report, Jun 27, 5:58 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
558 PM CDT FRI JUN 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 6NW BRANSON MO 0.88 TO 1 INCH HAIL
06/27/97 STONE NICKLE TO QUARTER SIZE HAIL
NEAR HIGHWAY 265 AND 76.
GORDONLocal storm report, Jun 27, 6:01 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
558 PM CDT FRI JUN 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 6NW BRANSON MO 0.88 TO 1 INCH HAIL
06/27/97 STONE NICKLE TO QUARTER SIZE HAIL
NEAR HIGHWAY 265 AND 76.
GORDONThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:29 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Jun 28, 7:21 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Jun 28, 7:29 AM CDT | Flash Flood Warning | SGF | Camden | 3 hr |
| Jun 28, 2:14 PM CDT | Flash Flood Warning | SGF | Howell, Shannon | 4 hr |
| Jun 28, 4:13 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 5 hr |
| Jun 28, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 49 min |
| Jun 28, 4:44 PM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.